Bye Bye Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 10/5/2009 6:00 AM (GMT -7)   
I finally did it after a four month wean....I am on day five of no Lexapro.  I could not have gotten off  any slower or in smaller doses...I was all but licking the remanents of powder in the bottom of the box (I had sample packages) at the end.   However, the withdrawal effects are brutal.  I can't move my head or eyes without feeling zapped, and like my brains are banging against my skull...along with the swishing sound. I can't even drive the car.  I am taking 1000 mgs of Omega 3 fish oil, as that is the only thing I can find on the Internet that says will help.  I called my pharmacist and asked if there was something else that would ease these symptoms.  She says "OMG...I have been trying to get off Lexapro for three years...every time I wean I get such electrical jolts in my head I can't do my job."  Then she asked ME to call HER if I found anything that helps.
 
My sample packages have no inserts with info on the dangers of withdrawing from this drug.  'Store at room temperature' is the only thing on or in the box.  My doc said I should not have withdrawal symptoms coming off a 10mg dose.  NOT!
 
For those of you going on SSRI's be sure you talk to your doctor at length about what will happen if you want to stop taking the drug.  Many DO NOT know....mine sure didn't and is shocked (no pun intended) at what I am going through.  They only know what the drug reps tell them.
 
I know these drugs save lives and can pull us out of that dark, deep hole.  Just know ALL the facts before starting them...and wean slowly!
 
Huggies
Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium

Post Edited (vestabula) : 10/5/2009 7:25:30 AM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/5/2009 6:15 AM (GMT -7)   
Good Morning Donna,

I want to congratulate you on your major accomplishment and I am so sorry you had to go through the horrible side effects.

I weaned off of Cymbalta last spring and did it very slowly, over 4 months. I did have some side effects but no brain zaps thank goodness. My heart goes out to you and all who suffer the extremes of withdrawal from these meds.

Gentle Hugs,

Kitt

Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 10/5/2009 8:47 PM (GMT -7)   
Donna,

Congrats on weaning off your Lexapro. I know it is hard to go off of, and I hope that your post will benefit others that are thinking of doing the same thing. I wish you the best of luck on getting off of them totally :)

Take care!
***Sam***
Anxiety-Panic Disorders Forum Co-Moderator

"Life be not so short but that there is always time for courtesy."
~
Ralph Waldo Emerson~
 
. . .Not a professional. . .
Please consult your doctor before making changes to meds or lifestyle.


LJJones
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 10/8/2009 4:43 PM (GMT -7)   
I am fairly new here and also went off Lexapro. I gained 10-15 pounds in a 9 month time that I was on it. My clothes arent fitting and I decided enough was enough. I was taking 20mg so for the 1st week I took 10mg then the 2nd week took 10mg every other day. I have been totally off for 8 days and have never experienced anything like it. I feel exactly the way you do. Brain zaps, swooshing feelings and very tired. I have dont alot of reseach on the web and hear it can last up to a month or longer. I dont know if I can take it but am NOT going back on Lexapro. I did read about the fish oil helping and also calcium and am taking both but they arent helping yet. I would have NEVER started taking this med has I known what it would have done to me. Good luck to everyone.

subdued
Veteran Member


Date Joined Dec 2008
Total Posts : 3231
   Posted 10/9/2009 12:38 PM (GMT -7)   
I suffered from severe depression and anxiety for the first 45 years of my life. I don't like taking medicine, but I finally made the decision to take antidepressants after I hit my 45th birthday and realized that no matter how hard I tried to relieve my anxiety and depression on my own, it was not working. I saw a shrink, and he put me on Lexapro. I'm now no longer depressed and no longer filled with so much anxiety. I am truly happy for the first time in my life, and I continue to be happy as long as I take my medicine. My only regret is that I didn't take the medicine sooner, yet I don't even regret this because maybe there is some reason for me to have started using Lexapro later in life. After all, I wouldn't have learned so much and be the person who I am today if I had not suffered so much. You see, Lexapro somehow stops those negative thoughts and I'm allowed to replace the negative thoughts with positive ones and not get depressed or so anxious.

I tried reducing the dosage to see what would happen. I get extremely depressed when I reduce the dosage by only a little bit. I start to dwell on negative thoughts again. I'm not looking forward to weaning off the medication. Yet I know that's what my shrink plans to do. (He has mentioned it before.) My question is this: Is there any reason why I can't take Lexapro for the rest of my life? My life is so much better with it. (I take 10mgs a day.)
Joy - 47 yrs and counting; Dx Colitis Dec 06 (also had IBS); Currently in remission.

Figuring out how to reduce a flare or get into remission is a trial and error experience. Don't expect your GI to have all the answers. He was trained in making diagnoses, prescribing medications, and surgically removing the colon. He was not trained in alternative treatments. That's why they are called alternative treatments.

What works for me: Fecal transplantation, Probiotics, Anti-inflammatory foods, No HFCS, No foods high in fructose, No artificial sweeteners, No pro-inflammatory foods when flaring, Vitamins, Lexapro (for stress).


vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 10/9/2009 2:08 PM (GMT -7)   

I don't know if you can take it all your life.  I DO know that after years of use, sometimes you have to keep increasing the dosage to get the same effect. My mom was on Paxil for ten years and had to switch over to Zoloft as the Paxil no longer worked.

I went on it knowing the doc wanted me off in a year...maybe two, as it was  prescribed for the depression/anxiety that came with mutiple deaths in my family over a very short period of time.  It did it's job for that an I am thankful.  But I can honestly say that I would have never started it if I had known this would happen to me.  It is unrelenting and even with all my other medical conditions, I cannot think of day with all of them acting up at once that I have ever felt anything like this.  The headaches and brain zaps are wearing me down, and to begin taking Lexapro again may or may not relieve these symptoms.

I wrote to Dr. Rosenfeld on Fox news never expecting a reply, just asking if there was something to minimize the zaps.  He wrote back immediately. 'Only time and patience and it is the price some people pay for going on these drugs.'

Having said that, not everyone will experience the severe withdrawal that I am going through.  Again, it is important to ask you doctor  what you can expect if you decide to start an SSRI for a limited period of time.  Mine did not tell me about withdrawals.

Donna

 


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


LJJones
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 10/9/2009 6:08 PM (GMT -7)   
 
Lexapro helped with my anxiety when I was taking it but as I said I gained weight. I was working out for the 1st time in my life in a gym and eating the same and was gaining. Then I started getting depressed because I was gaining so as I said I weaned off of it. When I started taking it my dr did not tell me about weight gain or the horrible side effects I could experience going off of it. Every day I am hoping that these side effects go away. I will keep everyone posted.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/9/2009 8:51 PM (GMT -7)   

I know I used the same AD for nearly 20 years and would have continued on it had it not pooped out on me.  I guess you will have to see how you do on the Lexapro as time goes by to find out how long you can be on it.  If it is working and you have no bad issues with it, I would believe that you could stay on it.

Good luck,

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"


New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:28 AM (GMT -7)
There are a total of 2,733,407 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
207 Guest(s), 4 Registered Member(s) are currently online.  Details
vanagirl, mg004f, Stetsonva, amybanks


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer